Scary reaction to Herceptin

Chemo + Herceptin drips went from 8h15 to 15h45. What a day! With this new part of my treatment, I’ll be getting drips 6 out of the 8 next weeks.

Unfortunately, within a few minutes, I started showing moderate allergic reaction symptoms to the Herceptin (https://myhealth.alberta.ca/…/medica…/Pages/conditions.aspx… ) even though I had taken an antihistamine as part of my pre-chemo medication and received an IV dose of dexamethasone (https://medlineplus.gov/druginfo/meds/a616022.html) prior to getting the Herceptin drip. With all of that, I shouldn’t have had a reaction, so when I started showing symptoms, the nurses immediately took me off the chemo and gave me Benadryl via IV (https://www.breastcancer.org/treatment/side_effects/allergic).

Pumping Diphenhydramine (aka Benadryl) directly into a narcoleptic’s veins knocked me right out!

After the allergic side effects subsided fully, they observed me 30 minutes and challenged my body with the Herceptin again. Thankfully, I didn’t react further. I’ll be under close watch for the next 2 Herceptin treatments. Usually, by the third treatment, the expectation is that I should have acclimatized to the drug and I shouldn’t have any more allergic responses.

The Paclitaxel (https://myhealth.alberta.ca/…/medica…/Pages/conditions.aspx… ) treatment was thankfully uneventful. As I was leaving, i met another wonderful breast cancer patient and we exchanged details. Hopefully we will have a chance to meet again!

Now, I’m home resting but am feeling exhausted, headachy and heartburn is kicking in.

I had dinner in bed and Nicolas came in the snuggle me for a few minutes. Now, my turn to get ready for bed too.

Leave a Reply

Your email address will not be published. Required fields are marked *

This site uses Akismet to reduce spam. Learn how your comment data is processed.